Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Phoenix, AZ

August 11, 2015Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 11, 2015, 9:41 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2015, 9:41 PM MST (04:41 UTC)
Expired
Aug 11, 2015, 10:30 PM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 49 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 10:07 PM MSTTSTM WND GST 529 E Peoria, AZTHUNDERSTORM WIND GUST TO 52 MPH MEASURED AT DEER VALLEY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 4.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS55 KPSR 120441
SVRPSR
AZC013-021-120530-
/O.NEW.KPSR.SV.W.0040.150812T0441Z-150812T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
941 PM MST TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  NORTHWESTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
  
  INCLUDING THE GREATER PHOENIX AREA.

* UNTIL 1030 PM MST

* AT 940 PM MST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH  
  A BROAD OUTFLOW BOUNDARY OF 40 TO 60 MPH WINDS MOVING ACROSS THE   
  PHOENIX AREA FROM THE SOUTH. DAMAGING WINDS ARE POSSIBLE ALONG 
  WITH TORRENTIAL RAINFALL. 

* LOCATIONS IMPACTED INCLUDE...
  PHOENIX...MESA...CHANDLER...GLENDALE...SCOTTSDALE...GILBERT...
  TEMPE...PEORIA...SURPRISE...AVONDALE...APACHE JUNCTION...EL
  MIRAGE...FOUNTAIN HILLS...PARADISE VALLEY...TOLLESON...YOUNGTOWN...
  LAVEEN...SUN CITY WEST...SUN CITY AND WADDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3329 11138 3319 11218 3386 11250 3390 11222
      3388 11220 3390 11217 3397 11158
TIME...MOT...LOC 0440Z 154DEG 33KT 3346 11195 

$$

HV
1 follow-up statement
900 
WWUS55 KPSR 120532
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1032 PM MST TUE AUG 11 2015

AZC013-021-120540-
/O.EXP.KPSR.SV.W.0040.000000T0000Z-150812T0530Z/
MARICOPA AZ-PINAL AZ-
1032 PM MST TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA AND
NORTHWESTERN PINAL COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR CENTRAL AND 
NORTHERN PARTS OF THE GREATER PHOENIX AREA EXPIRED AT 1030 PM.

THUNDERSTORMS WITH BRIEF HEAVY RAIN WILL CONTINUE UNTIL MIDNIGHT... 
HOWEVER THE THREAT OF SEVERE THUNDERSTORMS AND SEVERE WEATHER IS 
OVER.

 

LAT...LON 3329 11138 3319 11218 3386 11250 3390 11222
      3388 11220 3390 11217 3397 11158
TIME...MOT...LOC 0524Z 154DEG 33KT 3346 11195 

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:30 PM MST, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 11, 3:30 PM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST TUE AUG 11 2015

...VERY HOT TEMPERATURES EXPECTED THURSDAY THROUGH SATURDAY OVER THE
LOWER DESERTS...

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING
ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA. VERY STRONG HIGH
PRESSURE WILL THEN BUILD OVER THE DESERT SOUTHWEST LATER THIS
WEEK...BRINGING A PERIOD OF VERY HOT TEMPERATURES AND REDUCED
THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. COOLER TEMPERATURES
AND BETTER CHANCES FOR STORMS WILL RETURN AGAIN SUNDAY INTO EARLY
NEXT WEEK.

&&

.DISCUSSION...
A CLUSTER OF THUNDERSTORMS SOUTH OF FLORENCE AND ARIZONA CITY
PRODUCED A SIGNIFICANT OUTFLOW BOUNDARY THAT MOVED NORTHWARD THROUGH
PINAL COUNTY AND ACROSS THE GREATER PHOENIX AREA EARLIER TODAY. AS
THE STRONGER ELEVATED WINDS/MOMENTUM MADE IT TO THE SURFACE...VERY
STRONG WIND GUSTS OF 50-60 MPH WERE GENERATED ACROSS THE LOWER
DESERTS IN NORTHWEST PINAL AND MARICOPA COUNTIES

THE DISTURBANCE AND STORMS HAVE SINCE MOVE NORTH INTO YAVAPAI AND
COCONINO COUNTY...LEAVING A CONSIDERABLY COOLER MORE STABLE AIRMASS
IN ITS WAKE OVER SOUTH-CENTRAL ARIZONA/GREATER PHOENIX AREA. EVEN
THOUGH STORMS ARE BEGINNING TO GIN UP OVER SOUTHEAST ARIZONA THIS
AFTERNOON...NOT REALLY EXPECTING THESE STORMS TO HOLD TOGETHER AND
MAKE IT NORTHWARD INTO THE PHOENIX AREA AGAIN LATER THIS
EVENING...MAYBE JUST A FEW SHOWERS.

WITH THE GOOD DIFFLUENT FLOW ALOFT...AND AN ATTENDANT MCV JUST
HANGING ALONG THE INTERNATIONAL BORDER AS A TRIGGER...THE POTENTIAL
IS STILL THERE FOR MORE STORMS TO MOVE INTO THE SOUTHWEST AZ
DESERTS/LOWER COLORADO RIVER VALLEY...AND EVEN INTO SOUTHEAST
CALIFORNIA LATER THIS EVENING INTO WEDNESDAY MORNING. ADJUSTMENTS
WERE MADE TO THE DIGITAL FORECAST IN THE SHORT TERM TO INCREASE POPS
IN THIS AREA ALBEIT SLIGHT...AND TO KNOCK DOWN THE CHANCES A BIT
ELSEWHERE OVER THE CENTRAL DESERTS. GIVEN THE SHEAR PROFILE...A FEW
OF THESE STORMS COULD STILL BECOME SEVERE...WITH VERY STRONG WINDS
BLOWING DUST...AND BRIEF HEAVY RAIN.

WEDNESDAY...HIGH PRESSURE BEGINS TO STRENGTHEN AND EXPAND 594-597DM
500MB HEIGHT WESTWARD OVER NEW MEXICO INTO ARIZONA. THE MOIST FLOW
CONTINUES INTO THE REGION AROUND THE EXPANDING ANTICYCLONIC
FLOW...SO THE INGREDIENTS WILL STILL BE PRESENT FOR STORMS ONCE
AGAIN OVER SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA DURING THE
AFTERNOON. DAYTIME MAX TEMPERATURES ARE A LITTLE TRICKY TO
FORECAST...GIVEN THE COOLER WORKED-OVER BOUNDARY LAYER AND EXTEND
DEBRIS CLOUDS THAT WILL LINGER THROUGH MOST OF THE DAY. MOST OF THE
BEST PERFORMING GUIDANCE HAD TEMPERATURES RANGING 106-110 DEGREES
FOR THE LOWER DESERTS. THE GEM-NH ACTUALLY KEYED IN ON THE COOLER
TEMPS OVER THE CENTRAL DESERTS AND CAPTURED THE BEST TREND...SO A
BLENDED APPROACH WAS USED WITH THE GEM-NH/GFS/ECMWF...KNOCKING TEMPS
DOWN 3-5 DEGREES FROM THE PREVIOUS FORECAST...BUT STILL FAVORING THE
WARMER GUIDANCE. MAX TEMP FORECAST FOR PHOENIX AND YUMA WEDNESDAY
AFTERNOON IS NOW 103 AND 106 DEGREES...RESPECTIVELY.

THURSDAY THROUGH SATURDAY...IT NOW APPEARS ALMOST CERTAIN THAT WE
WILL SEE SOME VERY HOT TEMPERATURES DURING THIS PERIOD AS THE MAIN
LONG-WAVE PATTERN RE-ADJUSTS ITSELF OVER NORTH AMERICA...AND VERY
STRONG HIGH PRESSURE ALOFT SHIFTS WESTWARD INTO THE DESERT
SOUTHWEST. CURRENT GFS AND EURO MODEL SUITES ARE STILL INDICATING
THE 500MB HEIGHTS WILL RISE INTO THE 596-598DM RANGE OVER SOUTH-
CENTRAL AZ DURING THE THU-SAT PERIOD...WITH SW AZ AND SE CA SEEING
500MB HEIGHTS IN THE 594-596DM RANGE. THE COMBINATION OF THESE
HEIGHTS AND 500MB TEMPERATURES IN THE -3C TO -5C RANGE...ALONG WITH
A RATHER DRY AIRMASS...IN SPITE OF CONTINUED SOUTHERLY FLOW
ALOFT...IS EXPECTED THE ALLOW DAYTIME HIGHS TO RISE INTO THE 110-
114F RANGE DURING THE THU-SAT PERIOD...WITH THE RAW GFS OUTPUT
SEEMING TO HAVE THE BEST HANDLE ON THE TEMPERATURE FORECAST. THIS
HIGH TEMPERATURE FORECAST...COMBINED WITH OVERNIGHT LOWS AS HIGH AS
90F IS ENOUGH TO SATISFY HEAT WARNING CRITERIA FOR THIS THIS OF
YEAR...HENCE THE EXCESSIVE HEAT WATCH IS RAISED FOR THIS TIME
PERIOD THUNDERSTORM ACTIVITY IS ALSO EXPECTED TO BE GREATLY REDUCED
BY STRONG SUBSIDENCE ALOFT DURING THIS PERIOD...WITH JUST SOME
ISOLATED STORMS EXPECTED OVER THE HIGHER TERRAIN OF SW AZ ON
WED...AND VIRTUALLY NONE FROM THU ONWARD INTO SAT.

SUNDAY THROUGH TUESDAY...ALTHOUGH SOME MODEL DISAGREEMENT CONTINUES
TO CROP UP DURING THIS PERIOD...IT APPEARS LIKELY THAT THE RIDGING
OVER THE DESERT SOUTHWEST WILL BEGIN TO SLOWLY WEAKEN...WITH COOLER
TEMPERATURES AND A BETTER CHANCE FOR THUNDERSTORMS RETURNING TO THE
REGION AS THE AIRMASS BECOMES MORE MOIST AND UNSTABLE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
EARLIER AM STORM ACTIVITY WILL KEEP THE POTENTIAL FOR ANY ADDITIONAL
STRONG STORMS DOWN FOR THE NEXT FEW HOURS. SCT-BKN MID LEVEL CLOUDS
WILL LINGER INTO THE MID-AFTERNOON. SFC WINDS ARE A LITTLE
TRICKY...BUT SHOULD MOSTLY MAINTAIN VRB HEADINGS WITH 6-8KTS ON THE
SPEED...EARLIER RAINFALL HAS MOSTLY WASHED OUT ANY TRUE INFLUENCE ON
THE DIURNAL AND AMBIENT WINDS FOR THE AFTERNOON.

THE NEXT FEW HOURS THE PHX TERMINALS SHOULD BE IN THE
CLEAR...HOWEVER ADDITIONAL WEATHER DISTURBANCES UPSTREAM COULD PLAY
A ROLE IN AT LEAST VC TO ISOLATED COVERAGE AGAIN THIS LATE AFTN AND
EVENING. SIMILAR STORM THREATS FOR ANY ADDITIONAL ACTIVITY THIS
AFTN...WITH STRONG ERRATIC WINDS AND HEAVY RAINFALL. SOME VSBY
REDUCTION PSBL IN BLOWING DUST...BUT SO MUCH RAINFALL IN THE
UPSTREAM LOCALES SOUTH AND SOUTHEAST OF THE VALLEY SHOULD DAMPEN
THAT POTENTIAL SOME. CONFIDENCE BEGINS TO WANE BEYOND THE FOUR HOUR
FORECAST MARK IF STORMS WILL FIRE AGAIN ACROSS THE METRO.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOME STORM POTENTIAL LINGERS FOR AT LEAST VC COVERAGE FOR KBLH AS A
LONG TRAVELING STORM OUTFLOW PUSHES IN FROM THE EAST FROM EARLIER
ACTIVITY OVER AZ. IPL STILL REMAINS A BIT REMOVED TO THE WEST TO SEE
ANY STORM IMPACTS...BUT SOME INCREASED MID TO HIGH LEVEL CLOUD
COVERAGE COULD RESULT FROM DISTANT STORM ACTIVITY. BROAD SOUTHERLY
SFC WINDS TO GNLY HOLD FOR THE TERMINALS...SAVE FOR ANY THUNDERSTORM
OR OUTFLOW WIND INFLUENCE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AND MUCH WARMER AIR WILL BE DRAWN INTO THE REGION FROM THE
EAST...RESULTING IN A DECREASE OF STORM CHANCES AND HUMIDITIES AND
AN INCREASE IN HIGH TEMPERATURES. WINDS WILL FOLLOW TYPICAL DIURNAL
AND DRAINAGE DRIVEN TRENDS WITH SOME ELEVATED UPSLOPE GUSTINESS IN
THE AFTERNOONS. MORE PRONOUNCED AND MOIST EASTERLY FLOW WILL RETURN
TO THE AREA BY THE LATE WEEKEND AND SHOULD WORK ON THE VERY WARM
TEMPERATURES WILL BOOSTING DAYTIME HUMIDITIES BY SUNDAY INTO MONDAY.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
     EVENING FOR AZZ022-023-027-028.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR AZZ020-021-025-026.

CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CAZ031>033.
)
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/PERCHA
AVIATION...NOLTE
FIRE WEATHER...NOLTE

In the hours before

Special weather statement, Aug 11, 5:26 PM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
526 PM MST TUE AUG 11 2015

AZZ024-120130-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
526 PM MST TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PINAL...EAST CENTRAL MARICOPA AND NORTHWESTERN GILA
  COUNTIES...FOR THE LAKE ROOSEVELT AREA.

UNTIL 630 PM MST

AT 523 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 11
MILES NORTHWEST OF CLAYPOOL AND GLOBE...MOVING NORTHWEST AT 17 MPH
TOWARD LAKE ROOSEVELT.

STRONG THUNDERSTORMS WILL MOVE FROM SOUTH TO NORTH ACROSS LAKE
ROOSEVELT WITH THE POTENTIAL FOR SUDDEN GUSTS UP TO 50 MPH. VERY
HEAVY RAIN CAN ALSO DEVELOP WITH THESE FAST MOVING THUNDERSTORMS.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.

LAT...LON 3379 11113 3376 11099 3364 11092 3367 11084
      3353 11073 3338 11101 3373 11131 3382 11117
TIME...MOT...LOC 0023Z 145DEG 17KT 3359 11092

HV
Special weather statement, Aug 11, 7:50 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
750 PM MST TUE AUG 11 2015

AZZ024-028-120345-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
750 PM MST TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...  NORTHEASTERN PINAL AND SOUTH
CENTRAL GILA COUNTIES

 GENERALLY ALONG HIGHWAY 177 FROM KEARNEY NORTH TO SUPERIOR AND
  FLORENCE JUNCTION

UNTIL 845 PM MST

AT 745 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS...LOCATED 7 MILES SOUTHEAST OF SUPERIOR...MOVING
NORTHWEST AT 20 MPH.

THUNDERSTORMS ARE FORECAST TO MOVE NORTH TOWARD HIGHWAY 60 BETWEEN
FLORENCE JUNCTION AND SUPERIOR...AND THE TOP OF THE WORLD. WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY BLINDING RAINFALL. ROADWAY FLOODING AND LOW VISIBILITIES IN
HEAVY RAIN COULD BE HAZARDS AT NIGHT.

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...QUEEN VALLEY...TOP OF THE WORLD...BOYCE THOMPSON
ARBORETUM...FLORENCE JUNCTION...TOP-OF-THE-WORLD AND GOLD CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3315 11080 3312 11087 3324 11095 3301 11129
      3335 11145 3349 11093
TIME...MOT...LOC 0245Z 154DEG 26KT 3319 11106

HV
Special weather statement, Aug 11, 8:13 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST TUE AUG 11 2015

AZZ028-120430-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
813 PM MST TUE AUG 11 2015

...SPECIAL WEATHER STATEMENT...

AT 808 PM MST...WEATHER RADAR DETECTED A BROAD AREA OF GUSTY 20 TO
40 MPH WINDS...OUTFLOW FROM NUMEROUS STRONG THUNDERSTORMS NORTH OF
TUCSON...MOVING TOWARD NORTHERN PINAL COUNTY.

20 TO 40 MPH SOUTH WINDS ARE FORECAST TO SWEEP ACROSS CENTRAL AND
NORTHERN PINAL COUNTY BETWEEN 830 AND 10 PM...INCLUDING THE TOWNS OF
CASA GRANDE...COOLIDGE...FLORENCE JUNCTION...SACATON AND QUEEN
CREEK. GUSTY WINDS WILL LIKELY BE ACCOMPANIED BY BLOWING DUST AND
VISIBILITIES UNDER 4 MILES...FOLLOWED BY ISOLATED THUNDERSTORMS AND
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...FLORENCE...COOLIDGE...ARIZONA CITY...TOLTEC...
BLACKWATER...SAN TAN MOUNTAIN PARK...ARIZOLA...RANDOLPH...LA PALMA...
COOLIDGE AIRPORT...SAN TAN VALLEY...MAGMA...VALLEY FARMS AND SACATON.

LAT...LON 3276 11174 3276 11177 3305 11193 3328 11138
      3309 11117 3290 11145 3273 11167 3273 11174
TIME...MOT...LOC 0308Z 130DEG 32KT 3280 11144

HV
Special weather statement, Aug 11, 8:51 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
851 PM MST TUE AUG 11 2015

AZZ023-024-028-120445-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
851 PM MST TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN PINAL AND NORTHEASTERN MARICOPA COUNTIES
   INCLUDING CENTRAL PHOENIX AND THE PHOENIX EAST VALLEY

UNTIL 945 PM MST

AT 848 PM MST...WEATHER RADAR DETECTED A BROAD AREA OF GUSTY 20 TO
40 MPH WINDS...OUTFLOW FROM NUMEROUS STRONG THUNDERSTORMS NEAR CASA
GRANDE...MOVING NORTH AT 30 MPH.

20 TO 40 MPH SOUTH WINDS ARE FORECAST TO SWEEP ACROSS SOUTHERN
MARICOPA COUNTY BETWEEN 9 AND 10 PM...INCLUDING CENTRAL PHOENIX AND
THE PHOENIX EAST VALLEY COMMUNITIES.

GUSTY WINDS WILL LIKELY BE ACCOMPANIED BY BLOWING DUST AND
VISIBILITIES UNDER 4 MILES...FOLLOWED BY ISOLATED THUNDERSTORMS AND
HEAVY RAIN.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS OUTFLOW.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...CHANDLER...GLENDALE...SCOTTSDALE...GILBERT...
TEMPE...APACHE JUNCTION...FOUNTAIN HILLS...PARADISE VALLEY...
TOLLESON...LAVEEN...SUGARLOAF MOUNTAIN...SUN LAKES...EAST MESA...
QUEEN CREEK...CANYON LAKE...GOLDFIELD RANCH...SAGUARO LAKE AND MESA
RIVERVIEW MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3330 11136 3308 11217 3358 11226 3373 11149
TIME...MOT...LOC 0348Z 157DEG 25KT 3325 11167

HV
Local storm report, Aug 11, 8:57 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
857 PM MST TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND GST     NW CASA GRANDE          32.89N 111.74W
08/11/2015  E50 MPH          PINAL              AZ   TRAINED SPOTTER

            SPOTTER REPORTED AN ESTIMATED 50 MPH WIND GUSTS AT
            MCCARTNEY RD AND SIGNAL PEAK. POWER IS OUT.

&&

EVENT NUMBER PSR1500127

BH
Local storm report, Aug 11, 9:40 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
940 PM MST TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     1 NW COOLIDGE AIRPORT   32.94N 111.43W
08/11/2015  M55 MPH          PINAL              AZ   AWOS

0855 PM     TSTM WND GST     5 NNW CASA GRANDE       32.95N 111.77W
08/11/2015  M59 MPH          PINAL              AZ   AWOS

            0.75 MILE VISIBILITY IN BLOWING DUST

0905 PM     DUST STORM       4 E HIGLEY              33.31N 111.66W
08/11/2015                   MARICOPA           AZ   AWOS

            0.25 MILE VISIBILITY

&&

EVENT NUMBER PSR1500128
EVENT NUMBER PSR1500129
EVENT NUMBER PSR1500130

LEINS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:26 PM MSTSpecial Weather StatementPSRGila64 min
Aug 11, 6:20 PM MSTSevere Thunderstorm WarningPSRMaricopa, Yuma40 min
Aug 11, 7:50 PM MSTSpecial Weather StatementPSRPinal55 min
Aug 11, 8:13 PM MSTSpecial Weather StatementPSRPinal77 min
Aug 11, 8:31 PM MSTAreal Flood AdvisoryPSRPinal119 min
Aug 11, 8:43 PM MSTSevere Thunderstorm WarningPSRPinal32 min
Aug 11, 8:51 PM MSTSpecial Weather StatementPSR54 min
Aug 11, 9:00 PM MSTDust Storm WarningPSR2 hr
Aug 11, 9:01 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal44 min
Aug 11, 9:11 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Aug 12, 2:55 PM MSTExcessive Heat WarningPSR5 days

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.